Alert archive / Alabama / Tornado Warnings in 2012

Tornado Warning 83, NWS Mobile, AL

December 20, 2012Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this tornado warning at Dec 20, 2012, 5:45 AM CST for Baldwin County, Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 5:45 AM CST (11:45 UTC)
Expired
Dec 20, 2012, 6:24 AM CST
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 4:23 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WFUS54 KMOB 201145
TORMOB
ALC003-097-201245-
/O.NEW.KMOB.TO.W.0083.121220T1145Z-121220T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  NORTHEASTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 645 AM CST

* AT 542 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR SATSUMA...OR NEAR I65 AND US 43...MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SATSUMA...            SARALAND...           I65 AND US 43...
  CREOLA...             BUCKS...              AXIS...
  I65 AND AL 59...      I65 AND AL 287...     I65 AND AL 225...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 15 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3090 8819 3116 8792 3115 8790 3116 8790
      3116 8789 3115 8787 3117 8788 3116 8788
      3118 8785 3097 8770 3077 8804
TIME...MOT...LOC 1145Z 225DEG 39KT 3090 8803

$$
2 follow-up statements
669 
WWUS54 KMOB 201153
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
553 AM CST THU DEC 20 2012

ALC003-097-201245-
/O.CON.KMOB.TO.W.0083.000000T0000Z-121220T1245Z/
BALDWIN AL-MOBILE AL-
553 AM CST THU DEC 20 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES...

AT 551 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 5 MILES NORTHEAST OF CREOLA...OR 3 MILES EAST OF AXIS...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCKS...              I65 AND AL 59...      I65 AND AL 287...
  I65 AND AL 225...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 24 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3099 8806 3114 8794 3115 8792 3115 8790
      3116 8790 3115 8787 3116 8788 3117 8786
      3099 8773 3097 8773 3086 8794
TIME...MOT...LOC 1154Z 225DEG 39KT 3097 8795

$$
305 
WWUS54 KMOB 201224
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
624 AM CST THU DEC 20 2012

ALC003-097-201235-
/O.CAN.KMOB.TO.W.0083.000000T0000Z-121220T1245Z/
BALDWIN AL-MOBILE AL-
624 AM CST THU DEC 20 2012

...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHEASTERN MOBILE AND
NORTHWESTERN BALDWIN COUNTIES...

AT 623 AM CST...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN
MOBILE AND NORTHWESTERN BALDWIN COUNTIES HAS MOVED OUT OF THE
COUNTY...THUS THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3099 8806 3114 8794 3115 8792 3115 8790
      3116 8790 3115 8787 3116 8788 3117 8786
      3099 8773 3097 8773 3086 8794
TIME...MOT...LOC 1225Z 225DEG 39KT 3121 8767

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Dec 19, 11:30 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Dec 19, 11:30 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST WED DEC 19 2012

.AVIATION (06Z ISSUANCE)...AS A FRONT APPROACHES THE AREA...IFR
LEVEL CIGS WITH INCREASING COVERAGE OF RAINSHOWERS IS EXPECTED
BEFORE SUNRISE. AROUND 12Z...A FRONT IS EXPECTED TO BEGIN TO CROSS
THE AREA...BRINGING LOCAL LIFR CIGS/VISBYS. STRONG NORTHWESTERLY
WINDS WILL FOLLOW THE FROPA AND SKIES ACROSS THE AREA CLEARING
THROUGH THE AFTERNOON INTO THE EVENING.

/16

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...LOW PRESSURE CURRENTLY
OVER THE TEXAS PANHANDLE WILL QUICKLY MOVE EAST NORTHEAST THROUGH
TOMORROW AS A POTENT SHORTWAVE MOVES EAST OUT OF THE FOUR CORNERS.
THE ATTENDANT COLD FRONT WILL BE IN THE VICINITY OF THE MS RIVER BY
12Z TOMORROW...NEAR I-65 BY 18Z...AND WELL EAST OF THE FORECAST AREA
BY 00Z. THE EVENING HOURS LOOK DRY ACROSS THE AREA WITH SHOWERS
LIKELY NOT DEVELOPING OVER THE WESTERN HALF OF THE AREA UNTIL AFTER
MIDNIGHT WHEN ISENTROPIC LIFT STRENGTHENS IN RESPONSE TO THE
INTENSIFYING SOUTHWESTERLY LOW LEVEL JET. THIS ACTIVITY WILL BE
LOCATED WELL AHEAD OF THE COLD FRONT WITH LITTLE TO NO INSTABILITY
PRESENT. THE MAIN RISK FOR STRONGER STORMS OCCURS ALONG AND
IMMEDIATELY AHEAD OF THE COLD FRONT WHERE THE STRONGEST DEEP LAYER
FORCING WILL BE PRESENT. THIS LINE WILL BE IN OR JUST TO THE WEST OF
OUR SE MS COUNTIES BY DAYBREAK...WITH THE LINE RAPIDLY MOVING EAST
THROUGH THE MORNING HOURS. WHILE DEEP LAYER SHEAR AND LOW LEVEL
HELICITY REMAIN SUPPORTIVE OF SEVERE WEATHER...MLCAPES STAY BELOW 500
J/KG IN ALL GUIDANCE WITH WARM MID LEVEL TEMPERATURES PRODUCING
MEAGER LAPSE RATES. THIS MEANS THAT THE CHANCES FOR VIGOROUS UPDRAFTS
WILL BE LIMITED AND THE LINE OF CONVECTION THAT COMES THROUGH WILL BE
LOW TOPPED WITH LITTLE LIGHTNING. ANOTHER NEGATIVE FACTOR FOR SEVERE
WEATHER IS THE ZONE OF UPPER LEVEL DIVERGENCE WILL BE LOCATED WELL TO
THE NORTHEAST OF THE FORECAST AREA AND NOT IN PHASE WITH THE LOW
LEVEL CONVERGENCE NOTED FURTHER SOUTH. WHILE WE ARE NOT EXPECTING AN
OUTBREAK OF SEVERE WEATHER...AN ISOLATED SEVERE CELL CANNOT BE RULED
OUT WITH LOCALIZED DAMAGING WIND GUSTS BEING THE PRIMARY THREAT IN
ANY LEWPS OR BOWS THAT DEVELOP ALONG THE LINE. THE BULK OF THE SHOWER
AND ISOLATED TSTM ACTIVITY IS EXPECTED TO PUSH EAST OF THE FORECAST
AREA DURING THE EARLY AFTERNOON HOURS. THE QUICK MOVEMENT OF THE
SYSTEM WILL LIMIT RAINFALL TOTALS TO UNDER AN INCH IN MOST LOCATIONS
WITH AVERAGE TOTALS OF ONE QUARTER TO ONE HALF INCH CURRENTLY
FORECAST.

IT WILL BECOME QUITE WINDY IMMEDIATELY AHEAD AND BEHIND THE COLD
FRONT. WINDS OF 30-40 KT ARE PRESENT IN THE MIXED LAYER THROUGH THE
DAY WITH MIXING BECOMING MAXIMIZED IN THE COLD AIR ADVECTION THAT
DEVELOPS IN THE WAKE OF THE FRONTAL PASSAGE THURSDAY AFTERNOON.
FREQUENT GUSTS OF 30-35 MPH ARE LIKELY WITH A FEW GUSTS TO 40 MPH. A
WIND ADVISORY HAS BEEN ISSUED FROM 9AM TO 7PM TOMORROW.

DEPICTED A NON DIURNAL TEMP CURVE TONIGHT AND TOMORROW WITH LOWS
BEING REACHED THIS EVENING...WARMING UP OVERNIGHT...HIGHS SET IN THE
MORNING/MIDDAY...WITH FALLING TEMPS BEHIND THE FRONT. HIGHS/LOWS
STILL COME CLOSE TO MAV/MET GUIDANCE AND DID NOT DEVIATE MUCH.
THURSDAY NIGHT WILL BE MUCH COLDER WITH LOWS DROPPING INTO THE LOW TO
MID 30S. A CONTINUED BREEZE OVERNIGHT WILL PLACE WIND CHILLS IN THE
20S.

A RETURN TO WINTER LIKE TEMPS WILL OCCUR ON FRIDAY WITH HIGHS ONLY
CLIMBING INTO THE LOW TO MID 50S WITH MOST LOCATIONS DROPPING BELOW
FREEZING FRIDAY NIGHT. 34/JFB

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...WEAK RIDGING TO ZONAL FLOW
ALOFT AND A LARGE SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST STATES
WILL DOMINATE THE WEATHER PICTURE WITH ANOTHER DRY PERIOD THROUGH
THE WEEKEND. THE SURFACE HIGH WILL MOVE EAST INTO THE WESTERN
ATLANTIC EARLY IN THE WORK WEEK...BRINGING A RETURN FLOW AND LOW
LEVEL MOISTURE BACK ACROSS THE REGION. THIS AHEAD OF ANOTHER COLD
FRONT APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL SET UP
SEVERAL ROUNDS OF SHOWERS AND STORMS ON MONDAY THROUGH WEDNESDAY.
THERE ARE STILL SOME DIFFERENCES BETWEEN THE RELIABLE GLOBAL MODELS
IN THE TIMING OF THE EVENTUAL FRONTAL PASSAGE. TEMPERATURES WILL
RETURN TO NEAR NORMAL OR JUST ABOVE NORMAL BY THE WEEKEND. 22/34

&&

.MARINE...SOUTHERLY WINDS AND SEAS WILL BUILD TONIGHT THROUGH
THURSDAY MORNING IN RESPONSE TO A STRONG COLD FRONT APPROACHING FROM
THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE
DAY THURSDAY WITH A STRONG OFFSHORE FLOW DEVELOPING IN THE WAKE OF
THE FRONT BY THE AFTERNOON AND CONTINUING THROUGH FRIDAY. NORTHERLY
WINDS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. /13

&&

.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AND MOST
LOCATIONS SHOULD EXPERIENCE A WETTING RAIN. IT WILL BECOME BREEZY TO
WINDY JUST AHEAD OF AND BEHIND THE FRONT. MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION THROUGH FRIDAY IN THE WAKE THE FRONT.
RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS ACROSS THE
WESTERN FLORIDA PANHANDLE. IN ADDITION...ERC AND 20 FOOT WIND SPEEDS
ALSO NEAR CRITICAL LEVELS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THAT AREA. HUMIDITY MAY ALSO COME CLOSE TO CRITICAL LEVELS
ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND A FIRE WEATHER WATCH
MAY BECOME NECESSARY. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  72  32  55  30 /  70  80  00  00  00
PENSACOLA   65  74  37  55  34 /  40  80  00  00  00
DESTIN      65  72  39  55  37 /  20  80  00  00  00
EVERGREEN   54  70  31  54  26 /  50  80  00  00  00
WAYNESBORO  58  68  30  54  27 /  70  80  00  00  00
CAMDEN      54  70  30  53  27 /  70  80  00  00  00
CRESTVIEW   54  74  33  55  27 /  20  80  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

     WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...
     NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...

     GALE WATCH FROM 6 PM THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Dec 20, 4:17 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
417 AM CST THU DEC 20 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
417 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH SOUTHEAST MISSISSIPPI THIS MORNING
AND PROGRESS EASTWARD ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON.
WHILE THE LACK OF INSTABILITY WILL MAKE THE THREAT FOR WIDESPREAD
SEVERE WEATHER LOW...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE THIS MORNING. LOCALIZED DAMAGING WIND GUSTS AND ISOLATED
TORNADOES WILL BE POSSIBLE. STAY TUNED FOR FURTHER UPDATES.

WINDS WILL INCREASE TO 25 TO 30 MPH IN THE WAKE OF THE FRONT. WINDS
COULD GUST AS HIGH AS 30 TO 35 MPH. WIND GUSTS THIS HIGH CAN CAUSE
LIGHTWEIGHT OUTDOOR OBJECTS TO BE BLOWN ABOUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-211230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
417 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

DUE TO A STRONG ONSHORE FLOW THIS MORNING FOLLOWED BY A STRONG WEST
TO NORTHWEST FLOW THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS
FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA THROUGH TONIGHT.
WIND GUSTS TO GALE FORCE WILL BE LIKELY IN THE WAKE OF THE FRONT
THIS AFTERNOON AND OVERNIGHT MOSTLY OVER THE OPEN GULF WATERS OUT TO
60 NM AND THE SOUTHERN END OF MOBILE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

In the hours before

Local storm report, Dec 20, 5:23 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TORNADO          7 E MOBILE AIRPORT      30.68N 88.12W
12/20/2012                   MOBILE             AL   PUBLIC

            BUILDINGS DAMAGED. POWER OUTAGES REPORTED.

&&

JOHNP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:51 AM CSTGale WarningMOB30 hr
Dec 20, 2:51 AM CSTSmall Craft AdvisoryMOB33 hr
Dec 20, 4:11 AM CSTTornado WarningMOBMobile64 min
Dec 20, 4:42 AM CSTTornado WarningMOBMobile36 min
Dec 20, 4:49 AM CSTTornado WarningMOBChoctaw30 min
Dec 20, 5:14 AM CSTTornado WarningMOBBaldwin46 min
Dec 20, 5:29 AM CSTTornado WarningMOBWashington46 min
Dec 20, 5:38 AM CSTTornado WarningMOBChoctaw, Clarke, Washington52 min
Dec 20, 6:03 AM CSTTornado WarningMOBClarke28 min
Dec 20, 6:06 AM CSTTornado WarningMOBWashington22 min
Dec 20, 6:08 AM CSTTornado WarningMOBBaldwin21 min
Dec 20, 6:11 AM CSTTornado WarningMOBConecuh, Escambia, Monroe49 min
Dec 20, 6:39 AM CSTTornado WarningMOBConecuh, Monroe35 min
Dec 20, 6:40 AM CSTTornado WarningMOBWashington50 min
Dec 20, 6:56 AM CSTTornado WarningMOBBaldwin, Mobile34 min
Dec 20, 7:02 AM CSTTornado WarningMOBBaldwin, Mobile58 min
Dec 20, 7:06 AM CSTSpecial Marine WarningMOB84 min
Dec 20, 7:18 AM CSTTornado WarningMOBClarke, Washington42 min
Dec 20, 7:19 AM CSTTornado WarningMOBConecuh, Escambia, Monroe56 min
Dec 20, 7:25 AM CSTTornado WarningMOBClarke, Wilcox50 min
Dec 20, 7:36 AM CSTTornado WarningMOBBaldwin, Clarke, Monroe42 min
Dec 20, 7:52 AM CSTTornado WarningMOBBaldwin53 min
Dec 20, 8:10 AM CSTTornado WarningMOBWilcox32 min
Dec 20, 8:14 AM CSTTornado WarningMOBConecuh, Monroe33 min
Dec 20, 8:15 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke17 min
Dec 20, 8:26 AM CSTSpecial Marine WarningMOB94 min
Dec 20, 8:27 AM CSTTornado WarningMOBEscambia63 min
Dec 20, 8:29 AM CSTTornado WarningMOBEscambia46 min
Dec 20, 9:11 AM CSTTornado WarningMOBEscambia25 min
Dec 20, 9:25 AM CSTTornado WarningMOBCovington55 min
Dec 20, 9:28 AM CSTSevere Thunderstorm WarningMOBWilcox15 min
Dec 20, 9:30 AM CSTSpecial Marine WarningMOB60 min
Dec 20, 9:49 AM CSTSevere Thunderstorm WarningMOBWilcox26 min
Dec 20, 9:50 AM CSTTornado WarningMOBCovington, Crenshaw16 min
Dec 20, 10:23 AM CSTSpecial Marine WarningMOB82 min
Dec 20, 11:34 AM CSTSpecial Marine WarningMOB61 min
Dec 20, 2:19 PM CSTFire Weather WatchMOBButler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more16 hr
Dec 20, 2:19 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more27 hr

Nearby

Tornado Warnings in Alabama, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.